Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 80, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Nov 15, 2004, 9:25 AM CST for Callahan County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2004, 9:25 AM CST (15:25 UTC)
- Expired
- Nov 15, 2004, 3:15 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 151532 FFWSJT TXC059-152115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 925 AM CST MON NOV 15 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLAHAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 315 PM CST * AT 925 AM CST...CALLAHAN COUNTY LAW ENFORCEMENT OFFICIALS HAVE REPORTED FLASH FLOODING ALONG FM 604 NORTH OF STATE HIGHWAY 36. THIS SECTION OF FM 604 IS CLOSED WITH WATER OVER THE ROAD. IN ADDITION...THE INTERSTATE 20 ACCESS IS CLOSED AROUND THE CLYDE AND BAIRD AREA WITH WATER COVERING THE ROADWAY. RAINFALL OBSERVERS HAVE REPORTED RAINFALL AMOUNTS OF 3 TO 4 INCHES OVER THE WARNED AREA DURING THE LAST 24 HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA DURING THE NEXT 4 TO 6 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3219 9956 3220 9933 3236 9936 3244 9954 $$
1 follow-up statement
000 WGUS74 KSJT 151745 FFSSJT TXC059-152115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 AM CST MON NOV 15 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 315 PM CST FOR CENTRAL CALLAHAN COUNTY... AT 1127 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ADDITIONAL ROAD CLOSURES ALONG THE ACCESS ROADS TO INTERSTATE HIGHWAY 20 BETWEEN ABILENE AND CLYDE AND BETWEEN CLYDE AND BAIRD. THE ACCESS ROADS ARE CLOSED DUE TO WATER RUNNING OVER LOW WATER CROSSINGS. LIGHT TO MODERATE RAINFALL IS EXPECTED TO CONTINUE OVER THE WARNED AREA THROUGHOUT THE DAY WHICH WILL ONLY AGGRAVATE AND PROLONG FLOODING CONDITIONS. AN ADDITIONAL ONE HALF INCH OF RAIN IS POSSIBLE OVER THE NEXT COUPLE OF HOURS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN. LAT...LON 3219 9956 3220 9933 3236 9936 3244 9954 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:04 AM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Nov 15, 3:04 AM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 304 AM CST MON NOV 15 2004 .SHORT TERM... UPPER LEVEL LOW OVER THE BAJA REGION THIS MORNING...WITH ABUNDANT MID AND UPPER LEVEL MOISTURE OVER NORTHERN MEXICO AND THE SOUTHERN PLAINS IN SOUTHWEST FLOW. WV/IR IMAGERY INDICATING STRONG SHORT WAVE EXITING NORTHEAST OUT OF WEST CENTRAL TEXAS. A LARGE BAND OF RAIN WITH A FEW TSTMS FROM DRT ON NORTH ACROSS MUCH OF CWFA. CLOUD TOPS HAVE WARMED DURING THE PAST COUPLE OF HOURS AND CONVECTION HAS DECREASED. MORE SHORTWAVE ENERGY LOCATED UPSTREAM ACROSS NORTHERN MEXICO. LOOKS WET ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT AS MODEL DATA STILL INDICATES SOME VERTICAL MOTION WITH 850 MB LLJ OF 30 TO 40 KTS. ALSO...SOME 250 MB DIFLUENCE OVER THE AREA. WILL PROBABLY SEE A FEW TSTMS DUE TO SOME ELEVATED INSTABILITY. WILL HOLD OFF ISSUING A FLOOD WATCH FOR NOW...DUE TO DECREASING CONVECTION AND HEAVIEST QPF AXIS REMAINING JUST WEST OF CWFA DURING NEXT 24 HOURS. && .LONG TERM... UPPER LEVEL LOW SLOWLY MOVES EAST ACROSS NORTHERN MEXICO AND ACROSS TEXAS ON WEDNESDAY...BECOMING AN OPEN WAVE TROF BY THURSDAY. THE GFS IS NOW ON THE SAME PAGE WITH THE ETA...TAKING THE UPPER LOW ON THE SOUTHERN TRACK. GOING WITH LKLY POPS ON TUESDAY DUE TO UPPER DIFLUENCE AND SOME VERTICAL MOTION OVER THE CWFA. THEN STRONGER UPPER DYNAMICS AND SOME SURFACE INSTABILITY FOR WEDNESDAY AS UPPER LEVEL LOW MOVE ACROSS CWFA. LOOKS LIKE CONVECTION A GOOD BET WITH HEAVY RAINFALL POSSIBLE ON WEDNESDAY. WILL GO WITH CHC POPS FOR WEDNESDAY NIGHT...AS UPPER LEVEL LOW MOVES EAST OF WEST CENTRAL TEXAS. LOOKS LIKE THURSDAY THROUGH MONDAY LOOKS MOSTLY DRY... WITH A COLD FRONT DUE IN THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 52 52 62 57 / 100 70 80 70 SAN ANGELO 55 53 64 57 / 100 70 80 70 JUNCTION 58 58 65 60 / 100 70 80 70 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/25
Hazardous weather outlook, Nov 15, 4:17 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 417 AM CST MON NOV 15 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-161100- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 417 AM CST MON NOV 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS WILL CONTINUE THROUGH THE DAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NUMEROUS SHOWERS AND THUNDERSTORMS...HEAVY AT TIMES...WILL CONTINUE ACROSS ALL OF WEST CENTRAL TEXAS THROUGH MUCH OF THE WEEK. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.